Home World News Patient recovers after adverse reaction to Covid vaccine

Patient recovers after adverse reaction to Covid vaccine

by qualityeducation
Covid-19 vaccination begins at Pathum Thani Hospital in Pathum Thani province on Monday. (Photo: Pattarapong Chatpattarasill)

A doctor who was allergic to penicillin as a child had suffered a strong reaction to Covid-19 vaccine in the first three hours after the injection, but was now out of danger, a spokesman said on Wednesday.

Taweesilp Visanuyothin, spokesman for the Centre for Covid-19 Situation Administration, said the incident occured on Tuesday. 

Senior health officials had discussed the matter on Wednesday and agreed a system was needed to better ensure the safety of Covid-19 vaccine recipients, who were already being monitored for the first 30 minutes after inoculation. There should also be a follow up over the next few hours.

The 30-minute observation was already a part of the eight-step procedure followed after injection, Dr Taweesilp said.

On Feb 24, Thailand received 200,000 doses of Covid-19 vaccine from Sinovac and 117,600 doses from AstraZeneca.

Inoculations using the Sinovac vaccine started for medical personnel and other at-risk groups of people on Monday.

Public Health Minister Anutin Charnvirakul said a 25-year-old woman doctor at Samut Sakhon Hospital was among those inoculated. As a child she had developed swelling after being given pencillin.

The doctor was inoculated about 11am on Tuesday. Around 2pm she suffered nausea and dizziness. She recovered after being given antihistamines and resting, he said.

Dr Opas Karnkawinpong, director-general of the Disease Control Department, confirmed the doctor had nausea and vomited.

Although allergies to penicillin and Covid-19 vaccine were not clearly related, the case was a warning of the need to pay special attention to vaccine recipients who had a previous allergic reaction to a medicine, he said.

You may also like

Leave a Comment